Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 5, 2014, 7:46 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 7:46 PM CDT (00:46 UTC)
- Expired
- Sep 5, 2014, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgar County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 133 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS53 KILX 060046
SVRILX
ILC045-183-060130-
/O.NEW.KILX.SV.W.0102.140906T0046Z-140906T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 743 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF OGDEN TO SIDELL...AND MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...OAKWOOD...CATLIN...CHRISMAN...RIDGE FARM...GEORGETOWN...
WESTVILLE...TILTON...JAMAICA...COLLISON...MIDDLE FORK WILDLIFE
AREA...INDIANOLA...KICKAPOO STATE PARK...SCOTTLAND...BISMARCK AND
VERMILION COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 198 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3978 8753 3978 8791 3999 8794 4022 8794
4023 8793 4030 8793 4030 8753
TIME...MOT...LOC 0046Z 270DEG 36KT 4022 8787 3986 8780
HAIL...<.75IN
WIND...60MPH
$$
BAK1 follow-up statement
155 WWUS53 KILX 060100 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT FRI SEP 5 2014 ILC045-183-060130- /O.CON.KILX.SV.W.0102.000000T0000Z-140906T0130Z/ VERMILION IL-EDGAR IL- 800 PM CDT FRI SEP 5 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN EDGAR AND SOUTHERN VERMILION COUNTIES UNTIL 830 PM CDT... AT 756 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF POTOMAC TO RIDGE FARM...AND MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... DANVILLE...TILTON...SCOTTLAND...BISMARCK AND VERMILION COUNTY AIRPORT. INTERSTATE 74 BETWEEN MILE MARKERS 204 AND 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 3978 8753 3979 8778 4030 8785 4030 8753 TIME...MOT...LOC 0100Z 270DEG 36KT 4021 8768 3985 8762 HAIL...<.75IN WIND...60MPH $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 5, 3:00 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT Fri Sep 5 2014 .SHORT TERM...(Tonight) ISSUED AT 259 PM CDT FRI SEP 5 2014 Cold front moving into the Illinois River Valley this afternoon with plenty of warm and moist air ahead of it. CAPEs ahead of the boundary are in excess of 4000 J/kg, but shear is minimal and the cu field has not yet responded to a lot of the heat of the day. Most of the activity associated with the boundary is actually well behind it, co-located with the best shear, but little in the way of CAPE. The activity that initiated along boundary just to the north is actually far more diurnally supported as it races out ahead of it. Convection will have plenty of PW to work with in the column should any storms develop, resulting in high precip and a threat for some precip loading/small microbursts and associated damaging winds. So far, remaining in the Slight Risk, but just outside a watch. Updating the pops to increase invof the boundary through sunset, then spreading out a bit more after sundown as the boundary moves through the region overnight. Temperatures starting to drop at GBG, so the temp curve tonight will vary a bit from diurnal and the lows will vary somewhat nw of the Illinois River Valley should any clear pockets develop. But llvl moisture hanging around quite a bit with the precip behind the front should prevent too much of a drop. && .LONG TERM...(Saturday through Friday) ISSUED AT 259 PM CDT FRI SEP 5 2014 The cold front will be clear of the forecast area by Saturday morning. This should take most of the precipitation risk with it. However, have maintained some morning showers south of I-70, as much of the precipitation with this front will be on the cool side of the front with the better upper forcing. Aside from the slight morning risk of rainfall in our southeast counties, the balance of the weekend into early next week will offer quiet and cooler than normal weather as Canadian high pressure builds into the area. From Tuesday through the end of the period the relatively zonal flow across the lower 48 will trend increasingly cyclonic as troffing develops. Model agreement of the disturbances in this developing trof is not that great as far as specifics. However, there is general agreement that Tuesday-Thursday will feature periodic showers/storms and remain cooler than normal. It also appears that a much cooler area of high pressure will help dry things out by Friday, with high temperatures by then possibly not making it out of the 60s for at least a day or two. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 1250 PM CDT FRI SEP 5 2014 Only some small timing adjustments to the timing of the frontal boundary this afternoon as the cold front develops some showers and thunderstorms along the boundary. Some minor adjustments will likely be necessary as the front is slow to develop showers, though there is more than enough moisture in the boundary layer. Chance that the storms will initialize somewhere between the Illinois River Valley and a line btwn BMI and SPI... so PIA may end up behind the best chances for TS. That being said, showers well to the west still getting enough convection to have some thunder, so it will remain a VCTS mention for now. Time Heights keeping llvl moisture in place through the overnight and not clearing quickly, so low cigs...dropping to MVFR in the north for now...but may need to expand that to the southern terminals should enough rainfall accumulate. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...BAK AVIATION...HJS
Hazardous weather outlook, Sep 5, 11:22 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1122 AM CDT FRI SEP 5 2014 ILZ027>031-036-037-040-041-047-061630- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1122 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY WITH A FEW STORMS CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING INTO EARLY THIS EVENING. AT THIS TIME...IT APPEARS THE THREAT FOR ORGANIZED SEVERE STORMS WILL BE TO THE EAST AND SOUTH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A MUCH COOLER AND DRIER AIR MASS INVADES THE AREA THIS WEEKEND...IT APPEARS A RATHER ACTIVE WEATHER PERIOD WILL BE SETTING UP AGAIN ACROSS CENTRAL ILLINOIS NEXT WEEK WITH THE NEXT CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ANY REPORTS OF FLOODING OR STRONG WINDS WOULD BE APPRECIATED FROM OUR SPOTTERS. ILZ038-042>046-048>057-061>063-066>068-071>073-061630- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 1122 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS CENTRAL ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONTAL BOUNDARY WITH STORMS CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING INTO EARLY THIS EVENING. THERE WILL BE A SLIGHT CHANCE FOR SEVERE WEATHER WITH THE STORMS THIS EVENING. THE MAIN THREAT FOR THESE STORMS WILL BE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A MUCH COOLER AND DRIER AIR MASS INVADES THE AREA THIS WEEKEND...IT APPEARS A RATHER ACTIVE WEATHER PERIOD WILL BE SETTING UP AGAIN ACROSS CENTRAL ILLINOIS NEXT WEEK WITH THE NEXT CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM 4 PM TO 9 PM. ALSO...ANY REPORTS OF FLOODING OR STRONG WINDS WOULD BE APPRECIATED FROM ANY OF OUR SPOTTERS. HJS
In the hours before
Local storm report, Sep 5, 5:50 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST ASHLAND 39.89N 90.01W
09/05/2014 E70 MPH CASS IL BROADCAST MEDIA
0525 PM TSTM WND DMG PETERSBURG 40.01N 89.85W
09/05/2014 MENARD IL EMERGENCY MNGR
LARGE TREE LIMB DOWN SOUTH OF ILL ROUTE 123 AND 97
JUNCTION
&&
JRPLocal storm report, Sep 5, 5:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST ELKHART 40.02N 89.48W
09/05/2014 E60 MPH LOGAN IL EMERGENCY MNGR
ELKART FIRE DEPT ESTIMATED WINDS.
&&
JRPLocal storm report, Sep 5, 6:04 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG ATHENS 39.96N 89.72W
09/05/2014 MENARD IL EMERGENCY MNGR
POWER LINES DOWN ON A HOUSE IN TOWN.
&&
JRPLocal storm report, Sep 5, 6:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 SW WINCHESTER 39.62N 90.47W
09/05/2014 SCOTT IL LAW ENFORCEMENT
TREE BLOWN ACROSS THE WINCHESTER/GLASGOW BLACKTOP.
&&
JRPLocal storm report, Sep 5, 6:23 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
09/05/2014 CASS IL PUBLIC
TREES AND POWERLINES BLOWN DOWN
0445 PM TSTM WND DMG 3 NE BEARDSTOWN 40.04N 90.39W
09/05/2014 CASS IL EMERGENCY MNGR
LARGE TREE LIMBS BLOWN DOWN.
0455 PM TSTM WND DMG 3 NW VIRGINIA 39.98N 90.25W
09/05/2014 CASS IL MESONET
MACHINE SHED DESTROYED
0455 PM TSTM WND DMG VIRGINIA 39.95N 90.21W
09/05/2014 CASS IL LAW ENFORCEMENT
ROOF DAMAGED AT SCHOOL.
0510 PM TSTM WND GST ASHLAND 39.89N 90.01W
09/05/2014 E70.00 MPH CASS IL BROADCAST MEDIA
0515 PM TSTM WND GST 1 E NEWMANSVILLE 40.00N 90.00W
09/05/2014 E70.00 MPH CASS IL EMERGENCY MNGR
NEAR THE CASS/MENARD COUNTY LINE
0525 PM TSTM WND DMG PETERSBURG 40.01N 89.85W
09/05/2014 MENARD IL EMERGENCY MNGR
LARGE TREE LIMB DOWN SOUTH OF ILL ROUTE 123 AND 97
JUNCTION
0530 PM TSTM WND DMG 1 SW WINCHESTER 39.62N 90.47W
09/05/2014 SCOTT IL LAW ENFORCEMENT
TREE BLOWN ACROSS THE WINCHESTER/GLASGOW BLACKTOP.
0533 PM TSTM WND DMG ATHENS 39.96N 89.72W
09/05/2014 MENARD IL EMERGENCY MNGR
POWER LINES DOWN ON A HOUSE IN TOWN.
0550 PM TSTM WND GST ELKHART 40.02N 89.48W
09/05/2014 E60.00 MPH LOGAN IL EMERGENCY MNGR
ELKART FIRE DEPT ESTIMATED WINDS.
&&
JRPLocal storm report, Sep 5, 7:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG SE HOOPESTON 40.47N 87.67W
09/05/2014 VERMILION IL EMERGENCY MNGR
12 TO 15 INCH DIAMETER TREE BRANCHES WERE BLOWN DOWN ON
THE SOUTHEAST SIDE OF HOOPESTON.
&&
JRPNearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.